MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 MPA-1 90CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 MPA-1 90CM; CATHETER, PERCUTANEOUS
Model Number 67027090
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for testing and evaluation.Additional information is pending and will be submitted within 30 days upon receipt.A device history record (dhr) review of lot 17707422 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.
 
Event or Problem Description
As reported, a 6f.070 mpa-1 90cm vista brite tip guiding catheter was being used for a chronic total occlusion (cto), however, before reaching the lesion it could not advance anymore and the distal end became frayed.There was no reported patient injury.The doctor commented that the issue might have occurred with the lesion having heavy calcification and the device was pushed strongly.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 6f.070 mpa-1 90cm vista brite tip guiding catheter was being used for a chronic total occlusion (cto), however, before reaching the lesion it could not advance anymore and the distal end became frayed.There was no reported patient injury.The doctor commented that the issue might have occurred with the lesion having heavy calcification and the device was pushed strongly.The device was not returned for analysis.A product history record (phr) review of lot 17707422 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip frayed/split/torn in patient¿ and ¿catheter (body/shaft) tracking difficulty¿ could not be confirmed as the device was not returned for analysis.The exact cause of the frayed condition could not be determined.Based on the information available for review, access site vessel characteristics (heavy calcification) and handling factors (pushed strongly) most likely contributed to the reported events.Difficulty tracking a product through an anatomical structure is a known procedural occurrence.This type of difficulty occurring during the clinical use of the device is usually addressed by modification in technique or substitution with another device.Tracking difficulty is most commonly related to the patient¿s anatomy, vessel characteristics, operator¿s technique and appropriate device selection.The instructions for use (ifu) cautions users to inspect for signs of damage prior to and during use.Any product with damage is not to be used.According to the ifu, which is not intended as a mitigation, ¿if strong resistance is met during manipulation, discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
6F .070 MPA-1 90CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8785273
Report Number9616099-2019-03072
Device Sequence Number13962798
Product Code DQY
UDI-Device Identifier20705032020968
UDI-Public20705032020968
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number67027090
Device Catalogue Number67027090
Device Lot Number17707422
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1